MAUDE Adverse Event Report: ANGIODYNAMICS XCELA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS XCELA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 55718
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
A spectrum territory manager reported an end user experienced an issue with a picc from an.Ato xcela pasv 5f sl 55cm ir-145 kit.The picc was placed in (b)(6) 2023.It was reported that during removal, the neutron connector broke, resulting in the catheter becoming lodged in the patient's central venous line.They were able to remove the retained catheter fragment using forceps.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
Additional information: b5 event or problem.Reference (b)(4).
 
Event or Problem Description
Additional information: a spectrum territory manager reported an end user experienced an issue with a picc from an.Ato xcela pasv 5f sl 55cm ir-145 kit.The line was inserted in (b)(6) 2023, uneventful, no issue.Line care (flushing, dressing) until day of incident ((b)(6) 2025) as per institution protocol, uneventful, no issue.On (b)(6) 2025, a new neutron connector was applied, and there was no issue.On (b)(6) 2025, prior to commencing chemotherapy: good backflow, nil resistance to flushing was noted on picc line assessment, no issue.A visual assessment of the picc line was documented as clean, dry, intact.On (b)(6) 2025, the neutron connector was due for change with pump removal as per protocol.The nurse was unable to remove the neutron after 2 attempts.This was done in a seated position, with connector turned in an anti-clockwise manner.The nurse escalated it to a colleague to assist, who was unable to remove connector by hand in an anti-clockwise manner.The nurse then used a gauze to wrap around the neutron to facilitate its removal, which she was able to accomplish with ease in an anti-clockwise fashion.During the removal process, no sound or abnormal motion was noted from the neutron connector or picc line.When attempting to connect a new neutron, it was noted part of the connector lodged within picc line.Thus, the neutron connector breakage necessitated the picc line removal.As part of the picc line exchange, in order to thread guidewire, the line was cut during the line exchange procedure.
 
Additional Manufacturer Narrative
Received one (1) 5f sl xcela pasv picc.As received, the picc had piece of "hard plastic" (aka part of neutron needleless connector) in the purple/purple luer.The picc catheter was cut at approximately the 1 cm mark.The "longer" piece, measured approximately 37.8cm and the tip was cut at approximately the 39cm mark.The customer's reported complaint description of male stem of needleless connector broke off inside the picc hub was confirmed.Ther was no report of picc malfunction during the minimum of 14 months in situ; just end user handling damage of breaking off male stem of needleless connector (n/c) inside the picc hub during n/c change.Root cause is end user handling damage in breaking off the male stem of the needleless connector inside the picc hub.Inadequate flushing and/or over-tightening of the needleless connector onto the picc hub may be contributing factors for the difficulty in removing (unscrewing) the n/c from the picc hub.A dhr review was not conducted since there was no reported lot number.A dhr review of the ship history report (shr) lots could also not be conducted since the picc packaged good is shipped to the end user facility via in country distributor, so we do not have access to shipping records.Also, no report of picc malfunction during the minimum of 14 months in situ; just end user handling damage of breaking off male stem of needleless connector (n/c) inside the picc hub during n/c change.Labeling review: the directions for use (dfu) that is supplied with the picc device contains the following statements: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure.1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21858352
Report Number1317056-2025-00095
Device Sequence Number7917284
Product Code LJS
UDI-Device IdentifierH965557180
UDI-PublicH965557180
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K152409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/22/2025
05/09/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/07/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown